Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 43, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 23, 2016, 6:08 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2016, 6:08 PM EDT (22:08 UTC)
- Expired
- Sep 24, 2016, 9:00 PM EDT
- In force
- 27 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
966 WHUS71 KCLE 232208 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 608 PM EDT FRI SEP 23 2016 LEZ144>149-240615- /O.NEW.KCLE.SC.Y.0043.160923T2208Z-160924T1400Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 608 PM EDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SATURDAY. * WINDS AND WAVES...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
4 follow-up statements
275 WHUS71 KCLE 240125 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 925 PM EDT FRI SEP 23 2016 LEZ144>149-240930- /O.CON.KCLE.SC.Y.0043.000000T0000Z-160924T1400Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 925 PM EDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WINDS AND WAVES...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
564 WHUS71 KCLE 240832 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 432 AM EDT SAT SEP 24 2016 LEZ142-143-241645- /O.EXB.KCLE.SC.Y.0043.000000T0000Z-160924T2000Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- 432 AM EDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FROM MAUMEE BAY TO THE ISLANDS...WHICH IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. * WINDS...NORTHEAST WINDS 10 TO 20 KNOTS. * WAVES...WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ144>149-241645- /O.EXT.KCLE.SC.Y.0043.000000T0000Z-160924T2000Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 432 AM EDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM THIS AFTERNOON... * WINDS...NORTHEAST WINDS 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
248 WHUS71 KCLE 241339 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 939 AM EDT SAT SEP 24 2016 LEZ142>149-242000- /O.CON.KCLE.SC.Y.0043.000000T0000Z-160924T2000Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 939 AM EDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST WINDS 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
525 WHUS71 KCLE 241942 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EDT SAT SEP 24 2016 LEZ142-143-242045- /O.CAN.KCLE.SC.Y.0043.000000T0000Z-160924T2000Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- 342 PM EDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH THIS EVENING. $$ LEZ144>149-250100- /O.EXT.KCLE.SC.Y.0043.000000T0000Z-160925T0100Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 342 PM EDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...NORTHEAST WINDS 10 TO 20 KNOTS DIMINISHING TO 10 TO 15 KNOTS BY LATE EVENING. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 2:37 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 23, 2:37 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 237 PM EDT FRI SEP 23 2016 .SYNOPSIS... A cold front will push south of the area this evening. An area of high pressure will move south across the area through Sunday. A cold front will move east across the area Monday afternoon. A trough of low pressure will move south across the area Tuesday followed by high pressure from the west through mid week. && .NEAR TERM /THROUGH 6 AM/... Cold front will continue to push south of the area overnight. Some minimal shower activity continues to push into northwest Ohio at this time with a fine line trying to become visible north of the lake. Once front pushes south, high pressure will build into the area and bring a return back to fair weather across the area. Winds should decouple away from the lake and go light and variable overnight. Areas along the lakeshore will still see some wind through the night out of the northeast as gradient in the high pressure remains up. 850 mb temperatures will drop from around 16 C to between 10 and 12 C overnight allowing for some cool air advection at the surface. Temperatures will cool down overnight. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... Upper level ridge will build east across the forecast area Sunday night into Monday as an upper level low pressure system moves southeast toward the area. This will force low pressure at the surface to move east across James Bay and force a cold front east across the forecast area Monday. More high pressure will build east behind the cold front Monday night. The front will have some limited moisture with it but should be enough to support a better chance for showers across the area with the frontal passage. As the Sunday high pressure slides east to the east coast, a return warm air advection pattern will set up for Sunday night but will be very short lived ahead of the cold front. So we should see a brief uptick in temperatures Sunday into Sunday night and a return back to cold air advection Monday and Monday night. && .LONG TERM /TUESDAY THROUGH THURSDAY/... A transitional pattern look in store for the tuesday thru friday period. An upper trough should start the period over the lakes tuesday into wednesday with cooler temps...decent cloud cover and a threat for instability shra...especially for the snowbelt. Later wednesday into thursday the upper trough shiftS off to the east with a ridge shifting east across the area. The ridge should bring dry wx with warmer temps. Clouds may start to increase later friday as moisture starts to return to the area but rain should stay well west of the cwa. && .AVIATION /18Z Friday THROUGH Wednesday/... The cold front dropping south thru the area is causing winds to start veering to n to ne. Mid level clouds have arrived and a band of stratus/low stratocu is still expected to sink south into the area this evening with cigs expected to drop to around 1000 ft, give or take a few hundred feet. A sprinkle not out of the question as the lower ceilings develop but not mentioned in the TAF forecasts. Drier air and decreasing clouds should filter ssw across the area Saturday morning as high pressure builds south pushing the drier air in from the ne. OUTLOOK...Non-VFR possible Monday and Monday night in showers. && .MARINE... The wave watch guidance continues to look too weak with the waves tonight into saturday as a favorable ne flow of 10 to 20 knots with cooler air should be able to produce waves of at least 2 to 4 feet with near sca conditions. The high will move se into ny by sunday causing winds to diminish some saturday into saturday night while veering more to the east. A strong cold front should push east across the lake monday. Increasing south winds will become sw at 15 to 25 knots later mon into mon night then slowly diminish while becoming west tue night into wednesday as high pressure builds into the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Lombardy LONG TERM...Adams AVIATION...Adams MARINE...Adams
Hazardous weather outlook, Sep 23, 4:30 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 430 AM EDT FRI SEP 23 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-240830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 430 AM EDT FRI SEP 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.